| Model Number |
SIGRADMT |
| Medical Device Problem Codes |
Failure to Fire (2610); Expulsion (2933)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic thoracoscopic left upper lobectomy, during lung resection, after firing three purple reload, the surgeon used a second manual handle and two purple reloads, however after pressing the green button, the handle could not be squeeze and the device did not fire.A third 45m black reload was taken out, and during in the middle of the firing, the handle could not be squeeze again after pressing the green button.A fourth cartridge was able to be fired.When the three cartridge was checked, it was in pre-fired state.The surgeon reported that there was a loud bang when the handle was squeezed but unsure which handle.No patient injury.
Additional Manufacturer Narrative
D10 concomitant products: egiaushort, egiaushort endogia ultra univ sht stap (lot#p3h1231); sigradmt, tri 2.0 sigradmt rad med thk 12mm (lot#n0j0762y); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#n2h0695y); egiaushort, egiaushort endogia ultra univ sht stap (lot#p3h1231); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#unknown); egia45amt, egia45amt egia 45 artic med thick sulu (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the reload was pre-fired and the interlock was engaged.Staples were protruding from the proximal end of the staple cartridge channel.The jaw of the reload was open and the sled was slightly advanced.Functionally, the reload was loaded into a representative pmv handle.The interlock was overridden and the reload was applied to test media.All staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the instrument did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.